MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y464G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During use on the patient it was noted that the needle broke.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the initial procedure? what is the lot number? did the needle fall into the patient? if yes were x-rays taken to locate the needle piece(s)? was the needle piece(s) retrieved during the same procedure? does a piece of the needle remain in the patient¿s tissue? what tissue structure is it located? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece?what is current condition of the patient?.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 2/16/2022.H6 component code: g07002 no device problem found.H3: investigational narrative: an analysis of the product could not be performed since the needle physical was not received for evaluation, only an empty labeled wining former and a suture piece were received.An evaluation of the manufacturing documentation could not be completed as the lot number was not provided.As part of ethicon's quality process, each batch is randomly visually inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL VIO 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13256187
Report Number2210968-2022-00395
Device Sequence Number4229048
Product Code GAN
UDI-Device Identifier10705031059269
UDI-Public10705031059269
Combination Product (Y/N)N
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY464G
Device Catalogue NumberY464G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown